Just say N2O - Nitrous oxide misuse
Apr 24, 2020
The British Journal of Psychiatry Advances (BJPsych Advances) journal has recently published an article titled “Just say N2O - Nitrous oxide misuse: essential information for psychiatrists.” The article describes a case study, followed by a literature review of some of the complications of excessive use of nitrous oxide. Nitrous oxide most commonly comes in the form of “nangs” or “bulbs” - whipped cream chargers, which are legally available and widely used in the catering industry. There has been an increase in the use of nitrous oxide in recent years, and along with this has come a growing awareness of the potential harms. Most people who use nitrous oxide don’t experience any significant complications, but there is evidence that very heavy or regular use of nitrous oxide can cause vitamin B12 deficiency. This deficiency can lead to a variety of neurological symptoms like tingling hands and feet, weakness in the limbs, numbness of extremities. The psychiatric symptoms can include delusions, hallucinations and altered mental state.
Go to “Just say N2O - Nitrous oxide misuse: essential information for psychiatrists.”